Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 56, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 19, 2006, 3:14 PM MDT for Morgan County, Weld County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2006, 3:14 PM MDT (21:14 UTC)
- Expired
- Jun 19, 2006, 4:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Morgan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 56 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:02 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2304 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 192114 SVRBOU COC087-123-192200- /O.NEW.KBOU.SV.W.0056.060619T2114Z-060619T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 314 PM MDT MON JUN 19 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MORGAN COUNTY IN NORTHEAST COLORADO SOUTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 400 PM MDT * AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF HOYT...OR ABOUT 25 MILES SOUTHWEST OF FORT MORGAN... MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIGGINS AND HOYT. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4025 10423 4001 10425 4001 10398 4033 10392 $$
3 follow-up statements
000 WWUS55 KBOU 192122 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 321 PM MDT MON JUN 19 2006 COC087-123-192200- /O.CON.KBOU.SV.W.0056.000000T0000Z-060619T2200Z/ MORGAN CO-WELD CO- 321 PM MDT MON JUN 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR SOUTH CENTRAL WELD AND SOUTHWESTERN MORGAN COUNTIES... AT 314 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL..8 MILES SOUTHEAST OF ROGGEN. THIS STORM WAS LOCATED 11 MILES WEST OF HOYT BEET DUMP...OR ABOUT 25 MILES WEST OF FORT MORGAN...MOVING NORTH AT 25 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIGGINS AND HOYT. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4025 10437 4001 10437 4001 10398 4029 10395 $$
000 WWUS55 KBOU 192138 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 337 PM MDT MON JUN 19 2006 COC087-123-192200- /O.CON.KBOU.SV.W.0056.000000T0000Z-060619T2200Z/ MORGAN CO-WELD CO- 337 PM MDT MON JUN 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR SOUTH CENTRAL WELD AND WEST CENTRAL MORGAN COUNTIES... AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF WIGGINS...OR ABOUT 20 MILES WEST OF FORT MORGAN...MOVING NORTH NORTHEAST AT 25 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIGGINS...WELDONA...RIVERSIDE RESERVOIR...ORCHARD AND GOODRICH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4035 10429 4014 10429 4008 10400 4036 10391 $$
000 WWUS55 KBOU 192153 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 353 PM MDT MON JUN 19 2006 COC087-123-192203- /O.EXP.KBOU.SV.W.0056.000000T0000Z-060619T2200Z/ MORGAN CO-WELD CO- 353 PM MDT MON JUN 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WELD AND WEST CENTRAL MORGAN COUNTIES EXPIRED AT 400 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4035 10429 4014 10429 4008 10400 4036 10391 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:05 AM MDT, 12 hours 9 minutes earlier.
Area forecast discussion, Jun 19, 3:05 AM MDT, 12 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 AM MDT MON JUN 19 2006 .SHORT TERM DISCUSSION...CURRENT ANALYSIS SHOWS LOW LEVEL MOISTURE BACKING ACROSS THE PLAINS WITH DEWPOINTS EARLY THIS MORNING RANGING FROM THE LOWER TO MID 40S ALONG THE FRONT RANGE TO THE LOWER TO MID 50S OVER THE FAR EASTERN SECTIONS. THE MOISTURE NEAR THE FRONT RANGE IS SHALLOW...SO EXPECT DEWPOINTS TO DROP BACK INTO THE UPPER 20S/LOWER 30S ALONG THE I-25 CORRIDOR AND PALMER DIVIDE AREA AS SOON AS WE HIT CONVECTIVE TEMPS THIS AFTERNOON. THERE IS STILL A BIT OF CAPE DESPITE THE LOWER DEWPOINTS SO A FEW STORMS SHOULD GET GOING ESPECIALLY IN/NEAR DENVER CONVERGENCE ZONE. FARTHER EAST...THE LOW LEVELS WILL REMAIN MUCH MORE MOIST WITH DEEPER SOUTHEASTERLY FLOW PUMPING IN MOISTURE FROM THE CENTRAL PLAINS. DEWPOINTS OVER THE FAR NORTHEAST CORNER SHOULD REMAIN IN THE 50S...AND THAT COMBINED WITH HIGH TEMPS NEAR 90F RESULTS IN CAPES OF AT LEAST 2000 J/KG. HOWEVER...FORECAST SOUNDINGS SHOW THOSE LOCATIONS WILL BE STRONGLY CAPPED. THEREFORE...IT WILL LIKELY TAKE CONVECTION THAT INITIATES OVER THE HIGHER TERRAIN TO MOVE EAST/NORTHEAST AND HELP BREAK THROUGH THE CAP LATE THIS AFTERNOON AND EVENING. THESE STORMS WOULD THEN BE ABLE TO TAP INTO THE HIGH SURFACE BASED CAPE AND QUICKLY BECOME SEVERE. 0-6 KM SHEAR IS NEAR 25 M/S WHICH WOULD SUPPORT SUPERCELL STORMS. IN ADDITION...LOW LEVEL SHEAR/CONVERGENCE ZONE SHOULD ALSO BE ENHANCED WITH STRONG SOUTHEAST SURFACE FLOW SO CANT RULE OUT A SHORT LIVED TORNADO EARLY IN THE EVENT. IN THE MOUNTAINS AND FOOTHILLS...UNSEASONABLY WARM TEMPERATURES... LOW HUMIDITIES AROUND 10 PERCENT...MODERATE SOUTHWEST FLOW...AND DRY THUNDERSTORMS ALL POINT TO RED FLAG CONDITIONS THIS AFTERNOON/EARLY EVENING. DECENT UPWARD Q-G FORCING SHOULD HELP STORM COVERAGE DESPITE THE VERY DRY ATMOSPHERE...A NEARLY IDEAL SETUP FOR DRY THUNDERSTORMS AND RED FLAG CONDITIONS. .LONG TERM DISCUSSION...STG UPR RDG WL SHIFT VERY SLGTLY TO THE WEST OVR THE NEXT FEW DAYS. THIS WILL ALLOW A SERIES OF WK SURGES TO TUMBLE INTO THE PLAINS DUE TO WEST TO NWLY FLOW. THE PLAINS WILL SEE SOME COOLING TUES AND ESPECIALLY WED WITH SOME COOLER AIR NR THE SFC INFILTRATING THE AREA. THETA-E AXIS WL CURL BACK INTO THE PLAINS BY WED AND WITH SOME RESIDUAL MID LVL MSTR ALREADY IN PLACE... SOME SCATTERED THUNDER WL DVLP ON THE PLAINS. STEEP LAPSE RATES AND SOME SHEAR COULD MEAN SOME SVR WX EAST OF THE METRO AREA WED AND PSBLY THURS. HWVR IN THE MTNS...SAME OLD STORY. JUST A THIN LYR OF MSTR IN THE MID LVLS WL SPELL DAILY ROUNDS OF ISOLD TSTMS...MOSTLY DRY. BUT THIS PTRN LOOKS LIKE IT WL PROVIDE A NOTICABLE UPTICK IN AMT AND COVERAGE OF TSTMS ON THE PLAINS. THE SPECTRE OF DAILY SEVERE WEATHER FINALLY RETURNS TO CWFA. MADE MINOR INCREASES TO POP FIELDS AND DCRSD TEMPS SOMEWHAT IN UPCOMING LONG TERM WEATHER FORECAST. && .BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 12 PM MDT TO 8 PM MDT TODAY FOR NORTH CENTRAL MOUNTAINS AND FOOTHILLS...FIRE WEATHER ZONES 211 THROUGH 218. && BARJENBRUCH/046
Hazardous weather outlook, Jun 19, 11:06 AM MDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1106 AM MDT MON JUN 19 2006 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1106 AM MDT MON JUN 19 2006 ...RED FLAG WARNING FOR NORTHERN MOUNTAINS AND FOOTHILLS FROM 12 PM MDT UNTIL 8 PM MDT TODAY... ...SEVERE THUNDERSTORMS POSSIBLE ON THE NORTHEAST PLAINS LATE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT INCREASING SOUTHWEST FLOW ALOFT WILL BRING A DAY OF HOT TEMPERATURES...VERY LOW HUMIDITIES...AND GUSTY SOUTHWEST WINDS TO THE MOUNTAINS AND FOOTHILLS. THIS...ALONG WITH DRY THUNDERSTORMS PRODUCING GUSTY WINDS...WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS IN THE HIGH COUNTRY THIS AFTERNOON AND EVENING. WIND GUSTS TO 30 MPH WILL BE COMMON...BUT GUSTS AS HIGH AS 50 MPH ARE POSSIBLE WITH THUNDERSTORMS. ON THE PLAINS...MOISTURE WAS MORE PLENTIFUL...ESPECIALLY OVER THE NORTHEAST CORNER OF THE STATE. ISOLATED THUNDERSTORMS WILL DEVELOP ALONG THE FRONT RANGE AND CHEYENNE RIDGE BY MID AFTERNOON AND THEN SPREAD EASTWARD ACROSS THE PLAINS BY EVENING. A FEW OF THE STORMS ARE EXPECTED TO BECOME SEVERE. DAMAGING WIND GUSTS UP TO 70 MPH ARE THE MAIN THREAT...BUT THERE IS ALSO POTENTIAL FOR LARGE HAIL AND ISOLATED TORNADOES. THE HIGHEST RISK FOR SEVERE WEATHER WILL BE NORTHEAST OF A LINE FROM GREELEY TO LIMON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DAILY ROUNDS OF AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE REST OF THE WEEK. THE BULK OF THE THUNDERSTORMS WILL OCCUR ON THE PLAINS WHERE MORE ABUNDANT SURFACE MOISTURE WILL RESIDE. SOME SEVERE WEATHER MAY BE POSSIBLE EAST OF DENVER... ESPECIALLY WEDNESDAY. IN THE HIGH COUNTRY...ONLY ISOLATED THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER THE NORTHEAST PLAINS OF COLORADO AFTER 3 PM. GIMMESTAD/DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:24 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 26 min |
| Jun 19, 4:22 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 38 min |
| Jun 19, 5:21 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 39 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.